Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
|clairebear9898 - Tue Jul 17, 2007 10:37 pm||
I am a 19 y/o female. A week ago I had my 4 impacted wisdom teeth surgically removed. I was on a lot of strong pain medicine, but eventually switched to my 800 mg Ibuprofen that I had a previous prescription for. I took about 2 of those a day for six days. For the past two days, every time I eat, no matter what I eat, it burns as it goes down. As soon as I quit eating, the pain goes away. Is this something caused by all that medicine and is there something I could do to stop it other than taking Tums?
|Debbie Miller, RN - Wed Jul 18, 2007 7:48 am||
If it is heartburn or gastroesophogeal reflux disease (GERD) you can also take liquids such as Mylanta. Some people find the liquid form to be more helpful. There are also some prescription medications that can help even more by getting to the root of the problem, rather than treating symptoms after the fact.
The fact that the pain stops as soon as you stop eating makes me wonder if this is the diagnosis, however. Typically this problem persists after you stop eating. It is associated with eating and this is a good reason to eat small, rather than large, meals and to not eat soon before retiring. You want gravity to help keep the stomach acids down.
Take note if there are any foods that especially aggravate this condition so you can stay away from those. A visit to your doctor is in order if the simple measures here don't help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.